EconPapers    
Economics at your fingertips  
 

Recursive smooth ambiguity preferences

Peter Klibanoff, Massimo Marinacci and Sujoy Mukerji

Journal of Economic Theory, 2009, vol. 144, issue 3, 930-976

Abstract: This paper axiomatizes an intertemporal version of the Smooth Ambiguity decision model developed in [P. Klibanoff, M. Marinacci, S. Mukerji, A smooth model of decision making under ambiguity, Econometrica 73 (6) (2005) 1849-1892]. A key feature of the model is that it achieves a separation between ambiguity, identified as a characteristic of the decision maker's subjective beliefs, and ambiguity attitude, a characteristic of the decision maker's tastes. In applications one may thus specify/vary these two characteristics independent of each other, thereby facilitating richer comparative statics and modeling flexibility than possible under other models which accommodate ambiguity sensitive preferences. Another key feature is that the preferences are dynamically consistent and have a recursive representation. Therefore techniques of dynamic programming can be applied when using this model.

Keywords: Ambiguity; Uncertainty; Knightian; uncertainty; Ambiguity; aversion; Uncertainty; aversion; Ellsberg; paradox; Dynamic; decision; making; Dynamic; programming; under; ambiguity; Smooth; ambiguity (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (191)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022-0531(08)00174-9
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Recursive Smooth Ambiguity Preferences (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:144:y:2009:i:3:p:930-976

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:jetheo:v:144:y:2009:i:3:p:930-976